| Catalog Number |
8157596 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros potassium (k+) results were obtained from a single level of vitros performance verifier (pv) ii lot p9966, using vitros k+ slide lot 4102-1116-4931 on a vitros xt3400 integrated system.Vitros pv ii p9966 k+ results of 4.86 4.94 and 4.74 mmol/l vs.The expected result of 5.72 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros potassium (k+) results were obtained from a single level of vitros performance verifier (pv) ii lot p9966, using vitros k+ slide lot 4102-1116-4931 on a vitros xt3400 integrated system.The assignable cause was determined to be user error.The customer used vitros electrolyte reference fluid (erf) lot that was different from the vitros erf lot used at the time of calibration.The k+ instructions for use instruct the customer to calibrate when the vitros erf lot number changes.Although no precision testing was performed, there is no indication of a reagent or instrument issue.The customer was able to obtain acceptable vitros k+ results when the erf lot in use is associated with the appropriate calibration event, with no actions performed on the analyzer.